MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP140RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast reconstruction primary with a artoura breast tissue expander 850cc and experienced deflation on the right breast tissue expander.As a result, the patient had undergone removal and replacement with artoura breast tissue expander 850cc on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 12/29/2018, the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
On 01/30/2019, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the gel contained in the device appears clear.No foreign material was observed within the device or on the shell surface.Mentor product analysis lab discovered a rent measuring approximately 0.1 cm on the anterior aspect.No other anomalies were discovered.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.A manufacturing record evaluation (mre) of lot number 7541906 was reviewed and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.There is no evidence that the issue is related with manufacturing.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8196699
Report Number1645337-2018-07563
Device Sequence Number11175909
Product Code LCJ
UDI-Device Identifier00081317009573
UDI-Public00081317009573
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Catalogue NumberTEXP140RUH
Device Lot Number7541906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2018
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/29/2018
01/30/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date12/29/2018
01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR